Levetiracetam-induced rhabdomyolysis: the first Italian case
- 145 Downloads
To the Editor,
Levetiracetam (LEV) is an antiepileptic drug with widespread use for the treatment of both focal and generalized seizures. Until recently, it was generally deemed to be one of the safest antiepileptic drugs, although early mild to moderate adverse effects had been reported, i.e. somnolence, headache, dizziness or behavioural disturbances, most commonly during the first month of therapy. Indeed, very few LEV-induced severe adverse effects, like Lyell’s syndrome, Stevens-Johnson syndrome or hepatic failure, were reported. However, there has been a rise in rhabdomyolysis cases, starting immediately after LEV therapy, between 2005 and 2017, particularly from 2014 to date [1, 2].
Herein we report a case of a 48-year-old female, admitted for her first generalized epileptic seizure, with a history of surgery for a left fronto-basal grade II astrocytoma 18 years previously and chemo/radiotherapy 15 years previously. Her clinical and radiological follow-up had always been...
The authors thank Mrs. Barbara Wade for her linguistic advice.
Compliance with ethical standards
Conflict of interest
The authors declare that they have no conflict of interest.
- 3.Kubota K, Yamamoto T, Kawamoto M, Kawamoto N, Fukao T (2017) Levetiracetam-induced rhabdomyolysis: a case report and literature review. Neurol Asia 22(3):275–278Google Scholar